Heart of the matter: Reverse takotsubo syndrome in an anthracycline-exposed oncology patient

Jay Voit, Anjan Tibrewala, Nausheen Akhter*

*Corresponding author for this work

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 24-year-old man with acute myelogenous leukaemia and a history of anthracycline treatment is hospitalised for non-anthracycline chemotherapy. He develops new-onset heart failure requiring intesive care unit (ICU) admission during his stay. There is debate as to the aetiology of his heart failure, whether anthracycline cardiotoxicity or takotsubo syndrome. He is diuresed and discharged home with close follow-up. Ultimately, the retrospective use of two-dimensional speckle-tracking echocardiography derived strain helps diagnose reverse takotsubo syndrome.

Original languageEnglish (US)
Article number226378
JournalBMJ case reports
Volume2018
DOIs
StatePublished - 2018

Keywords

  • cardiovascular medicine
  • chemotherapy
  • heart failure
  • oncology

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Heart of the matter: Reverse takotsubo syndrome in an anthracycline-exposed oncology patient'. Together they form a unique fingerprint.

  • Cite this